MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37603
Medical Device Problem Codes Failure to Deliver Energy (1211); Energy Output Problem (1431); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Fall (1848); Discomfort (2330); Numbness (2415); Ambulation or Postural Difficulties (2544); Electric Shock (2554); Paresthesia (4421); Insufficient Information (4580)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the last time the patient saw the healthcare provider (hcp) in march they were told to monitor/check the device.The caller stated that since seeing the hcp in march their whole right side of their body is numb regardless if the stimulation is on or off.The caller stated that the hcp did not make any adjustments to their therapy at that time.The caller stated that a hcp told them a few years ago that the numbness in their arm and hand is due to carpal tunnel.The caller stated that they think they have a pinched nerve in their back.The caller stated that they keep feeling a zapping between their spine and shoulder.The caller stated zapping has been going on since march.The caller stated that they feeling a zapping sensation all the time.The caller reported that their sister lives in a building that may have high emi.The caller stated that the apartment room they were in is near an high electrical room.The caller stated that when they are in that building their " device goes haywire" ( the 37642).The caller stated that " it goes to one screen one minute then goes to another the next".The caller did not report a change in therapy when they were in the building , but reported an issue when trying to use the 37642.The caller stated that even after they stepped outside the building they were experiencing the issues with the 37642.The caller stated that they are seeing "170 and a" where they stated previously " it was at 2.0 like the other one".The caller stated that they started pressing buttons unsure of what they were pressing to get the screen to stop flashing.On the call it was discovered that the right implant was turned off.Pss walked the caller through the steps of turning the implant back on , but the caller stated that it was uncomfortable tingling sensation.Pss attempted to walk the through the steps of adjusting stim up/down multiple times , but the caller was unable to do so.When they tried to adjust up they were seeing a max limit.Pss reviewed adjustment privileges are given by the hcp.The caller stated that they previously did have privileges on adjusting the stim.Pss walked the caller through the steps of turning the implant back off.The caller reported to seeing a " low message " on the screen.Pss reviewed that new aaa batteries are needed for the external equipment.The caller also mentioned that the night before last , the caller tripped and fell over a cord.The caller stated that when they fell they felt a pop in their back ( same the caller stated that sometimes the patients feet will drag and they are unable to pick them up.
 
Additional Manufacturer Narrative
Date is approximate.Year is confirmed valid.Continuation of d10: product id 37642 (serial: unknown); product type: 0201-programmer; product id 37603 ((b)(6) product type: 0197-implantable neurostimulator; implant date (b)(6) 2019; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19587223
Report Number3004209178-2024-13293
Device Sequence Number7279458
Product Code PJS
UDI-Device Identifier00643169864214
UDI-Public00643169864214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date06/21/2024
Date Device Manufactured08/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age62 YR
Patient SexFemale